MAUDE Adverse Event Report: WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Catalog Number 6972650
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent a surgery in which artificial discs were implanted.From (b)(6) 2018, post-op, the patient started having severe pain.Hence, on (b)(6) 2019, the patient underwent a revision surgery, in which the implant was explanted from c5-c6 level.The implant fractured during the removal process.No fragment of the fractured implant remained inside the patient.Anterior/posterior fusion was also performed at c4-c7 level in this revision surgery.No patient complications have been reported post revision surgery.
 
Additional Manufacturer Narrative
Product analysis received from third party: evidence of macroscopic wear was observed on both components primarily localized to the wear scar region of both articulating surfaces.The fractures of the superior components for disc occurred during the removal process.The observations of biofilms on the endplates represent a finding and is typically observed on these explants.Biofilms are commonly observed in metal-on-metal hip replacement components, although such implants are manufactured from a different alloy.The damage mechanisms observed on disc is consistent with the damage mechanisms seen in previously analyzed retrievals.Based on these observations, further analysis is not expected to further the understanding of how artificial cervical disc replacement performs clinically.If information is provided in the future, a supplemental report will be issued.

Brand Name
PRESTIGE CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8467928
Report Number1030489-2019-00359
Device Sequence Number1341079
Product Code MJO
UDI-Device Identifier00613994493675
UDI-Public00613994493675
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P090029/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2025
Device Catalogue Number6972650
Device Lot Number0537482W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date03/30/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR